Hail, Duval
- When
- June 20, 4:44 PM EST
- Where
- Duval County, 5 mi SE of Jacksonville Hgts
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.200, -81.717
Nickel and dime size hail reported north of Argyle Forest just west of Blanding and Collins Rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Nickel and dime size hail reported north of Argyle Forest just west of Blanding and Collins Rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 20, 1:10 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SUN JUN 20 2004 .SHORT TERM...WK SHORTWAVE STILL EVIDENT ON H2O VAPOR IMAGERY OVER THE CENTRAL FL PANHANDLE. THIS FEATURE MOVING A BIT SLOWER THAN EXPECTED...SO THAT IT MAY BE AN EFFECTIVE MECHANISM FOR TSTM ENHANCEMENT LATE THIS AFTN AND THIS EVENING ACROSS E AREAS. IN ADDITION...WK SFC FRONT AND LATE E COAST SEABREEZE WILL ADD TO THE MIX. WILL UPDATE THE HWO SHORTLY AN ADD SE GA COASTAL HIGHLIGHTS. STILL SHOULD BE A SHARP POP GRADIENT BEHIND FRONT OVER EXTREME N ZONES. NOT MUCH CHANGE IN WX FOR MON...ALTHO NEXT SHORTWAVE PROGGED BY MESO- ETA TO BE MUCH LATER TRAVERSING THE AREA...POSSIBLY NOT UNTIL AFTER SUNSET. ALSO...MOS TEMP BLEND IS A DEG OR TWO LOWER THAN PREVIOUS PACKAGE AS THICKNESSES DROP. LITTLE ADDITIONAL CHANGES. .LONG TERM...ONLY REAL DIFFERENCES IN GFS ENSEMBLE NUMBERS IS ON WED...WHERE THERE IS SOME DISPARITY IN POP NUMBERS. WILL USE OPERATION MOS...WHICH MESHES IN WITH NEAR TERM AND FURTHER INTO THE EXTENDED. NO OTHER MAJOR CHANGES...WITH NR TO JUST ABOVE CLIMO TEMPS AND ABOVE CLIMO POPS. && .MARINE...NO HEADLINES. SURFACE TROUGH ACROSS SOUTH GEORGIA LIFTS NORTH AS RIDGE BUILDS IN ACROSS FLORIDA. ANOTHER TROUGH DROPS SOUTH AND STALLS NORTH OF THE WATERS WED-FRI AS RIDGE HOLDS IN PLACE. WINDS GENERALLY SOUTH TO SOUTHWEST NEAR 15 KNOTS WITH 2 TO 4 FOOT SEAS. WINDS AND SEAS HIGHER AS SCATTERED THUNDERSTORMS MOVE OFFSHORE IN THE AFTERNOON AND EVE. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 71 89 / 20 60 40 60 SSI 77 85 74 86 / 20 60 40 40 JAX 73 89 71 90 / 30 60 40 50 SGJ 76 87 75 89 / 30 60 40 40 GNV 73 90 72 89 / 30 60 30 50 OCF 73 90 72 90 / 40 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT SUN JUN 20 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1205 PM EDT SUN JUN 20 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...BECOMING MOST CONCENTRATED ALONG THE FLORIDA EAST COAST BY LATE AFTERNOON. THE STRONGEST STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH... LOCALLY HEAVY RAINFALL...AND HAIL. A FEW STORMS MAY APPROACH SEVERE LIMITS ACROSS NORTHEAST FLORIDA...MAINLY AT BOUNDARY INTERACTIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH DAY SATURDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS WEEK. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 448 PM EDT SUN JUN 20 2004 FLZ025-202130- DUVAL FL- 448 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 530 PM EDT... AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ORTEGA...OR ABOUT 6 MILES NORTHEAST OF ORANGE PARK...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE... ORTEGA...DOWNTOWN JACKSONVILLE...ARLINGTON AND UNF THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EDT SUN JUN 20 2004 FLZ032-202145- CLAY FL- 502 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 545 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF PENNEY FARMS...OR ABOUT 17 MILES NORTHEAST OF MELROSE...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...KINGSLEY AND ASBURY LAKE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 N OCALA 29.26N 82.13W
06/20/2004 MARION FL EMERGENCY MNGR
LARGE TREES LIMBS DOWN.
0435 PM TSTM WND DMG OCALA 29.19N 82.13W
06/20/2004 MARION FL EMERGENCY MNGR
TREES DOWN ON POWERLINES.
0457 PM HAIL MACCLENNY 30.28N 82.13W
06/20/2004 0.75 INCH BAKER FL PUBLIC
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT SUN JUN 20 2004 GAZ150-164-202215- CHARLTON GA-WARE GA- 524 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT... AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SOUTH WARE COUNTY...OR ABOUT 18 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MONIAC AND SAINT GEORGE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 528 PM EDT SUN JUN 20 2004 FLZ025-202215- DUVAL FL- 528 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 615 PM EDT... AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ACROSS SOUTHERN DUVAL COUNTY FROM NEAR NAVAL AIR STATION JACKSONVILLE WESTWARD TOWARD BLANDING BOULEVARD...BUILDING SLOWLY WESTWARD. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS JUST SOUTH JACKSONVILLE HEIGHTS...NORMANDY...AND JACKSONVILLE HEIGHTS THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 544 PM EDT SUN JUN 20 2004 FLZ032-033-202245- CLAY FL-ST. JOHNS FL- 544 PM EDT SUN JUN 20 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CLAY AND WESTERN ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 645 PM EDT... AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF SWITZERLAND...OR ABOUT 3 MILES SOUTH OF ORANGE PARK...DRIFTING SLOWLY SOUTHEAST. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMING ISLAND...FRUIT COVE AND SWITZERLAND THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 32 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397161.